Kansas, 2025

Tornado and Hail in Kansas, June 17, 2025

June 17, 2025 · NWS ICT · 86 events in 14 counties and zones

During the early morning hours of Tuesday June 17th, a line of storms developed into a bow echo as it progressed south. This line of storms produced extremely strong winds as it tracked south, with Hutchinson reporting an 89 mph gust and the Wichita Airport seeing a 102 mph gust!

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
86

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

During the early morning hours of Tuesday June 17th, a line of storms developed into a bow echo as it progressed south. This line of storms produced extremely strong winds as it tracked south, with Hutchinson reporting an 89 mph gust and the Wichita Airport seeing a 102 mph gust! This was the strongest wind gust ever reported at the Wichita Airport.

These extreme winds caused extensive damage with Sedgwick County receiving around 250 reports of power lines being down which resulted in around 85,000 residents with out power. The stronger wind gusts around 50 to 60 mph lasted for around an hour.

Additional storms developed throughout the day producing wind gusts of 60 to 80 mph, near four inch hail in Arkansas City and a brief tornado in Harper County. Tree damage was extensive throughout much of Wichita and surrounding areas especially with multiple rounds of strong winds. The hail in Arkansas City was baseball to softball sized which led to damage of vehicles, homes and businesses across town.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 16, 11:42 PM CST, 43 minutes earlier. Its key messages:

  • Storms possible late tonight into Tuesday morning.
  • Strong to severe storms likely Tuesday afternoon into Tuesday night.
  • Dry and warm to close out the week before rain chances return.
Area forecast discussion, Jun 16, 11:42 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1242 AM CDT Tue Jun 17 2025

.KEY MESSAGES...

- Storms possible late tonight into Tuesday morning.

- Strong to severe storms likely Tuesday afternoon into Tuesday
  night.

- Dry and warm to close out the week before rain chances return.

&&

.DISCUSSION...
Issued at 229 PM CDT Mon Jun 16 2025

Water vapor imagery early this afternoon highlights strong mid/upper
flow over the Great Basin behind a weak shortwave traversing the
Plains. The beginnings of a weak surface trough is positioned from
northeast Colorado to northeast Nebraska, while southerly winds have
been observed over Kansas thus far today.

.TONIGHT THRU TUESDAY MORNING...

Storm development continues to be anticipated per short-term
consensus along the aforementioned surface trough this afternoon.
Shear vector orientation suggests this will quickly grow upscale
into an MCS, with steering influenced by the LLJ later this evening
into the overnight hours. Model trends continue to suggest this
activity will make it further south than originally thought, so
chances for rain have been brought as far south as the Kansas-
Oklahoma border through mid-morning. Currently thinking activity may
make it as far east as the Flint Hills before the LLJ weakens, so
not feeling too bullish on storms making it too far into far
southeast KS. With solid instability (> 2500 J/kg) and DCAPE (> 1000
J/kg), the primary threats with these storms look to be strong winds
and heavy rainfall.

.TUESDAY AFTERNOON THRU WEDNESDAY MORNING...

The surface trough is progged to move into central and northeast
Kansas throughout the afternoon and evening hours on Tuesday. MLCAPE
exceeding 3000 J/kg continues to appear likely out ahead of the
boundary, and with effective shear in the 30-40 kt range, the
environment will initially be conducive to supercells capable of
strong winds, large hail, a few tornadoes, and heavy rainfall. The
exact location of this initial development remains a bit uncertain
at this point as outflow from the morning MCS is expected to be the
forcing mechanism for storms ahead of the surface trough. If
tonight's system is able to maintain itself further south than
expected, it may favor development in areas as far south as the US-
400 corridor. However, some short-term models highlight development
as far north as the I-70 corridor before these are swept to the
southeast as the surface boundary moves through. All told, activity
is ultimately expected to grow upscale into a second MCS heading
into the late evening and overnight hours as the system slowly
propagates to the east. This slow propagation along with outflow
touching off additional convection may further provide flooding
concerns overnight into Wednesday morning. The latest CAM ensembles
carry this MCS through southeast KS before it dissipates over
southwest MO late Wednesday morning.

.WEDNESDAY THRU MONDAY...

Looking ahead toward the end of the week, mid/upper ridging resumes
and is expected to lead to warm and dry conditions. Long-range
models then hint at the ridge sliding east by the weekend, bringing
southwest flow aloft back to the region and the potential for rain
to start next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1241 AM CDT Tue Jun 17 2025

The main aviation concern over the next 24 hours is the
potential for multiple rounds of strong to severe thunderstorms.
The first round is currently across north-central KS and slowly
moving east and southeast. Introduced TEMPO groups for reduced
VSBY and gusty winds as the storms arrive. This initial round
should end by mid to late morning. Additional storm development
is expected by mid to late afternoon. These may develop
near/overhead at RSL/SLN/GBD with large hail and damaging winds
possible. As the evening progresses, these will form into a line
of storms are race through the remaining terminals during the
late afternoon and evening. Finally, wind speed and direction
may become VRB in the afternoon along I-70 with the main
frontal zone stalling very near each terminal.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...JWK
AVIATION...BRF
Hazardous weather outlook, Jun 16, 2:15 PM CST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
315 PM CDT Mon Jun 16 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-172015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
315 PM CDT Mon Jun 16 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Chances for showers and storms will return to the area tonight into
Tuesday morning, especially across northern and central Kansas. The
strongest storms may produce damaging wind gusts up to 70 mph and
quarter size hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat indices Tuesday afternoon are expected to approach 100 degrees
across portions of south central Kansas.

Additional storms are expected Tuesday afternoon into Tuesday
night. Any storm that develops during this time period will be
capable of tennis ball size hail, damaging winds up to 80 mph, and a
few tornadoes. The storm hazards will transition to damaging winds
and heavy rainfall Tuesday night into Wednesday morning.

More thunderstorms are possible across southeast Kansas on
Wednesday.

Heat indices are forecast to approach 100 degrees across the entire
area Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The radar

The Grand Island radar (KUEX), 145 km away, was scanning. The volume nearest the first event began at 06:27 UTC.

Open the radar archive at this moment

Event by event

66 thunderstorm wind, 19 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 17, 12:25 AM CST to 12:30 AM CST
Where
Lincoln County, 0.69 mi N of Lincoln
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.040, -98.150

Power was knocked out in Lincoln.

Thunderstorm Wind, Russell

When
June 17, 12:25 AM CST to 12:35 AM CST
Where
Russell County, (Rsl)russell Muni Ar
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
38.870, -98.820

Measured from the ASOS station at Russell Municipal Airport.

Thunderstorm Wind, Barton

When
June 17, 1:12 AM CST to 1:15 AM CST
Where
Barton County, 3 mi NE of Pawnee Rock
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.300, -98.940

Thunderstorm Wind, Saline

When
June 17, 1:32 AM CST to 1:35 AM CST
Where
Saline County, 2.78 mi ENE of New Cambria
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
38.890, -97.450

Thunderstorm Wind, Saline

When
June 17, 1:34 AM CST to 1:37 AM CST
Where
Saline County, 2.82 mi N of New Cambria
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
38.920, -97.510

Thunderstorm Wind, Rice

When
June 17, 1:55 AM CST to 2:15 AM CST
Where
Rice County, 1.63 mi W of Lyons
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
38.350, -98.230

Measured at the AWOS station at Lyons Rice County Municipal Airport. Winds gusted up to 60 mph for at least 20 minutes between 2:55 AM CDT and 3:15 AM CDT.

Thunderstorm Wind, Rice

When
June 17, 2:02 AM CST to 2:12 AM CST
Where
Rice County, 1.62 mi W of Little River
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
38.400, -98.050

Measured from the Kansas State Mesonet site near Little River.

Thunderstorm Wind, Reno

When
June 17, 2:28 AM CST to 2:57 AM CST
Where
Reno County, (Hut)hutchinson Muni
Measured
77 kt (89 mph) measured gust
Reported by
ASOS
Coordinates
38.070, -97.870

Measured wind gusts from the ASOS station at Hutchinson Municipal Airport exceeded 60 mph between 3:28 AM and 3:57 AM CDT. An 89-mph wind gust was measured at 3:31 AM CDT, and an 85-mph wind gusts was measured at 3:39 AM CDT.

Thunderstorm Wind, McPherson

When
June 17, 2:30 AM CST to 2:40 AM CST
Where
McPherson County, 2.71 mi W of Inman
Measured
70 kt (81 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.230, -97.820

Wind gusts were estimated between 70 and 80 mph. Very heavy rainfall was also occurring.

Thunderstorm Wind, McPherson

When
June 17, 2:38 AM CST to 2:48 AM CST
Where
McPherson County, 1.38 mi N of Mc Pherson
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.390, -97.670

Wind gusts were estimated to be between 70 and 80 mph.

Thunderstorm Wind, Sedgwick

When
June 17, 2:53 AM CST to 3:03 AM CST
Where
Sedgwick County, 0.55 mi E of Mt Hope
Measured
70 kt (81 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.870, -97.660

At least 80 mph wind gusts were reported in the city of Mount Hope.

Thunderstorm Wind, McPherson

When
June 17, 2:55 AM CST to 3:15 AM CST
Where
McPherson County, 0.54 mi W of Mc Pherson Arpt
Measured
60 kt (69 mph) measured gust
Reported by
AWOS
Coordinates
38.350, -97.690

Wind gust measured at the McPherson Airport.

Thunderstorm Wind, McPherson

When
June 17, 2:57 AM CST to 3:07 AM CST
Where
McPherson County, 1.38 mi N of Moundridge
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
38.220, -97.520

Wind gusts were estimated to be at least 70 mph.

Thunderstorm Wind, Harvey

When
June 17, 3:00 AM CST to 3:05 AM CST
Where
Harvey County, 0.54 mi E of Halstead
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.000, -97.510

A large tree was knocked down. Winds estimated by surrounding reports.

Thunderstorm Wind, Harvey

When
June 17, 3:08 AM CST to 3:12 AM CST
Where
Harvey County, 6.22 mi S of Burrton
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.930, -97.670

A large tree was knocked down at SW 96th and Burmac Road. Winds estimated by surrounding reports.

Thunderstorm Wind, Sedgwick

When
June 17, 3:20 AM CST to 4:15 AM CST
Where
Sedgwick County, (Ict)wichita Arpt
Measured
89 kt (102 mph) measured gust
Reported by
ASOS
Coordinates
37.650, -97.430

Severe wind gusts from an intense line of storms lasted for almost an hour at Wichita Eisenhower Airport. The peak wind gust was 102 mph at 4:22 AM CDT, with at least 58 mph wind gusts lasting through 5:15 AM CDT. This is the highest wind gust measured at the airport on record since 1970.

Thunderstorm Wind, McPherson

When
June 17, 3:24 AM CST to 3:29 AM CST
Where
McPherson County, 1.08 mi W of Canton
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
38.380, -97.440

Measured wind gust from a Union Pacific weather station.

Thunderstorm Wind, Sedgwick

When
June 17, 3:34 AM CST to 4:00 AM CST
Where
Sedgwick County, (Aao) Jabara Arpt
Measured
74 kt (85 mph) measured gust
Reported by
AWOS
Coordinates
37.750, -97.220

A peak wind gust of 85 mph was measured at Jabara Airport at 4:35 AM CDT. Wind gusts over 58 mph occurred through 5:00 AM CDT.

Thunderstorm Wind, Sumner

When
June 17, 3:35 AM CST to 3:40 AM CST
Where
Sumner County, 0.88 mi SE of Conway Spgs
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.390, -97.640

Wind gusts were estimated to be at least 80 mph.

Thunderstorm Wind, Harvey

When
June 17, 3:36 AM CST to 3:41 AM CST
Where
Harvey County, 0.54 mi E of Newton
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.050, -97.340

Powerlines were knocked down from wind gusts.

Thunderstorm Wind, Sedgwick

When
June 17, 3:37 AM CST to 3:42 AM CST
Where
Sedgwick County, 1.78 mi WSW of Eastborough
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
37.690, -97.280

Wind gusts were estimated to be around 80 mph.

Thunderstorm Wind, Sedgwick

When
June 17, 3:40 AM CST to 3:55 AM CST
Where
Sedgwick County, (Iab) McConnell Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
37.620, -97.270

Thunderstorm Wind, Sedgwick

When
June 17, 3:41 AM CST to 3:46 AM CST
Where
Sedgwick County, 0.69 mi N of Derby
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
37.560, -97.270

Several large tree branches down along with a power pole leaning over a roadway.

Thunderstorm Wind, Sedgwick

When
June 17, 3:42 AM CST to 3:47 AM CST
Where
Sedgwick County, 2.64 mi SW of Eastborough
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.670, -97.280

A large tree fell on several homes and a person was trapped in one of the homes at the 1200 block of S Pershing. No injuries were reported.

Thunderstorm Wind, Harvey

When
June 17, 3:46 AM CST to 3:51 AM CST
Where
Harvey County, 6.42 mi SW of Halstead
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.940, -97.610

A large tree was knocked down at Burmac and 84th Road.

Thunderstorm Wind, Sedgwick

When
June 17, 3:50 AM CST to 4:00 AM CST
Where
Sedgwick County, 2.29 mi ESE of Eastborough
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
37.690, -97.210

Measured wind gust from Beech Factory Airport.

Thunderstorm Wind, Sedgwick

When
June 17, 3:53 AM CST to 3:58 AM CST
Where
Sedgwick County, 1.49 mi SSE of Wichita
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.680, -97.320

Several power lines were knocked down across the Wichita metro.

Thunderstorm Wind, Harvey

When
June 17, 3:54 AM CST to 3:59 AM CST
Where
Harvey County, 0.54 mi E of Newton
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.050, -97.340

A street light was knocked down and blocking the road in the 600 block of E 36th in Newton.

Thunderstorm Wind, Butler

When
June 17, 3:55 AM CST to 4:00 AM CST
Where
Butler County, 1.3 mi ESE of Rose Hill
Measured
74 kt (85 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.560, -97.110

A couple of power poles were snapped near Rose Hill.

Thunderstorm Wind, Butler

When
June 17, 3:56 AM CST to 4:01 AM CST
Where
Butler County, 0.88 mi NE of Benton
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.790, -97.110

Thunderstorm Wind, Cowley

When
June 17, 4:07 AM CST to 4:12 AM CST
Where
Cowley County, 1.49 mi NNW of Udall
Measured
52 kt (60 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
37.400, -97.130

Thunderstorm Wind, Cowley

When
June 17, 4:25 AM CST to 5:00 AM CST
Where
Cowley County, Winfield Arpt
Measured
75 kt (86 mph) measured gust
Reported by
ASOS
Coordinates
37.170, -97.030

The peak wind gust measured at Strother Field Airport was 86 mph at 5:35 AM CDT. Another wind gust of 81 mph was measured a 5:31 AM CDT. Wind gusts over 58 mph were measured for 35 minutes between 5:25 AM and 6:00 AM CDT.

Thunderstorm Wind, Cowley

When
June 17, 4:40 AM CST to 4:45 AM CST
Where
Cowley County, 3.5 mi S of Winfield Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
37.120, -97.020

An estimated 4-foot diameter cottonwood tree fell onto a powerline and snapped a power pole.

Thunderstorm Wind, Butler

When
June 17, 4:42 AM CST to 4:47 AM CST
Where
Butler County, 4 mi SSE of Benton
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.727, -97.092

Thunderstorm Wind, Cowley

When
June 17, 4:44 AM CST to 4:49 AM CST
Where
Cowley County, 0.88 mi SW of Winfield
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.240, -96.990

There were power outages reported in Winfield.

Thunderstorm Wind, Cowley

When
June 17, 4:48 AM CST to 4:53 AM CST
Where
Cowley County, 0.88 mi SE of Arkansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.060, -97.040

Wind gusts were estimated to be around 60 mph.

Thunderstorm Wind, Sedgwick

When
June 17, 6:40 AM CST to 6:50 AM CST
Where
Sedgwick County, 4.18 mi N of Clearwater
Measured
52 kt (60 mph) measured gust
Reported by
NWS Employee
Coordinates
37.560, -97.510

Wind gusts were measured to be at 60 mph for around 10 minutes.

Hail, McPherson

When
June 17, 1:22 PM CST to 1:24 PM CST
Where
McPherson County, 1.48 mi SSE of Mc Pherson Arpt
Measured
1 in hail
Reported by
Public
Coordinates
38.330, -97.670

KAKE relayed a viewer report of quarter-sized hail.

Hail, Rice

When
June 17, 1:39 PM CST to 1:41 PM CST
Where
Rice County, 2.8 mi ESE of Sterling
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.210, -98.150

Hail, Sedgwick

When
June 17, 3:17 PM CST to 3:19 PM CST
Where
Sedgwick County, Mt Hope
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.870, -97.670

Tornado, Harper

When
June 17, 3:25 PM CST to 3:28 PM CST
Where
Harper County, 3.03 mi SSW of Harper to 2.98 mi SSW of Harper
Rating
EF0
Path length
0.06 mi
Path width
10 yd
Reported by
Emergency Manager
Coordinates
37.239, -98.040

A brief tornado was reported by the emergency manager which pulled two stop signs out of the ground, and an ad bulletin sign was snapped off at the post.

Thunderstorm Wind, Sedgwick

When
June 17, 3:26 PM CST to 3:31 PM CST
Where
Sedgwick County, Mt Hope
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.870, -97.670

There were estimated wind gusts up to 70 mph along with nickel sized hail.

Thunderstorm Wind, Sedgwick

When
June 17, 3:28 PM CST to 3:33 PM CST
Where
Sedgwick County, 0.88 mi NW of Colwich
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
37.790, -97.540

Thunderstorm Wind, Sedgwick

When
June 17, 3:41 PM CST to 3:46 PM CST
Where
Sedgwick County, 1.78 mi ESE of Maize
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
37.760, -97.440

Thunderstorm Wind, Sedgwick

When
June 17, 3:42 PM CST to 3:47 PM CST
Where
Sedgwick County, 3.06 mi ESE of Maize
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.750, -97.420

Wind gusts were estimated to be around 60 to 70 mph winds near 34th N.

Thunderstorm Wind, Sedgwick

When
June 17, 3:47 PM CST to 3:52 PM CST
Where
Sedgwick County, 2.82 mi S of Maize
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.730, -97.480

Wind gusts were estimated to be around 60 mph with some tree limbs down.

Thunderstorm Wind, Sedgwick

When
June 17, 3:49 PM CST to 3:54 PM CST
Where
Sedgwick County, 3.62 mi SSE of Maize
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
37.720, -97.450

Hail, Sedgwick

When
June 17, 3:59 PM CST to 4:01 PM CST
Where
Sedgwick County, Park City
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.800, -97.320

Thunderstorm Wind, Sedgwick

When
June 17, 4:01 PM CST to 4:06 PM CST
Where
Sedgwick County, 3.89 mi W of Wichita
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.710, -97.400

There was an overturned semi truck seen on a highway camera.

Thunderstorm Wind, Sedgwick

When
June 17, 4:06 PM CST to 4:11 PM CST
Where
Sedgwick County, 2.59 mi ENE of Wichita
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.720, -97.290

There were tree branches at least 6 inches in diameter knocked down.

Thunderstorm Wind, Sedgwick

When
June 17, 4:08 PM CST to 4:13 PM CST
Where
Sedgwick County, 0.69 mi S of Wichita
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.690, -97.330

There were several powerlines down throughout the metro.

Thunderstorm Wind, Sedgwick

When
June 17, 4:09 PM CST to 4:14 PM CST
Where
Sedgwick County, 2.14 mi NNW of Eastborough
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
37.730, -97.260

Hail, Sedgwick

When
June 17, 4:10 PM CST to 4:12 PM CST
Where
Sedgwick County, 1.29 mi WNW of Eastborough
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.710, -97.270

Thunderstorm Wind, Sedgwick

When
June 17, 4:13 PM CST to 4:18 PM CST
Where
Sedgwick County, 2.14 mi NNW of (Iab) McConnell Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.650, -97.280

Wind gusts estimated around 60 to 70 mph at Pawnee and Oliver.

Thunderstorm Wind, Sedgwick

When
June 17, 4:16 PM CST to 4:21 PM CST
Where
Sedgwick County, 0.55 mi E of (Iab) McConnell Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
37.620, -97.260

Hail, Sedgwick

When
June 17, 4:19 PM CST to 4:21 PM CST
Where
Sedgwick County, 3.35 mi ESE of Eastborough
Measured
1 in hail
Reported by
Public
Coordinates
37.690, -97.190

Hail, Sumner

When
June 17, 4:22 PM CST to 4:24 PM CST
Where
Sumner County, 4.96 mi SSW of Conway Spgs
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.330, -97.670

Thunderstorm Wind, Butler

When
June 17, 4:30 PM CST to 4:35 PM CST
Where
Butler County, 0.88 mi SW of Andover
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.710, -97.140

Power lines were knocked down.

Thunderstorm Wind, Sedgwick

When
June 17, 4:30 PM CST to 4:35 PM CST
Where
Sedgwick County, (Ict)wichita Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
37.650, -97.430

A measured wind gust at Wichita Eisenhower Airport.

Hail, Sumner

When
June 17, 4:34 PM CST to 4:36 PM CST
Where
Sumner County, 4.69 mi NNW of Mayfield
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
37.330, -97.590

Thunderstorm Wind, Butler

When
June 17, 4:35 PM CST to 4:40 PM CST
Where
Butler County, 2.64 mi SE of Andover
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.690, -97.100

Estimated 80 mph winds along with nickel sized hail.

Thunderstorm Wind, Butler

When
June 17, 4:35 PM CST to 4:40 PM CST
Where
Butler County, 4.41 mi SE of Andover
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
37.670, -97.080

Measured wind gust from Augusta Municipal Airport.

Thunderstorm Wind, Butler

When
June 17, 4:38 PM CST to 4:43 PM CST
Where
Butler County, 1.49 mi SSW of Andover
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
37.700, -97.140

There were 2-foot diameter trees down.

Thunderstorm Wind, Butler

When
June 17, 4:42 PM CST to 4:47 PM CST
Where
Butler County, 3.06 mi ENE of Andover
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.740, -97.080

Hail, Butler

When
June 17, 4:51 PM CST to 4:53 PM CST
Where
Butler County, 1.49 mi NNW of Augusta
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.700, -96.990

Thunderstorm Wind, Butler

When
June 17, 4:52 PM CST to 4:57 PM CST
Where
Butler County, 0.69 mi N of Augusta
Measured
70 kt (81 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.690, -96.980

A power pole was snapped and leaning onto a house.

Hail, Butler

When
June 17, 4:57 PM CST to 5:02 PM CST
Where
Butler County, 0.69 mi N of Augusta
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
37.690, -96.980

Hail, Sumner

When
June 17, 5:10 PM CST to 5:12 PM CST
Where
Sumner County, 3.37 mi ENE of Wellington
Measured
1.75 in hail
Reported by
Public
Coordinates
37.280, -97.340

Thunderstorm Wind, Butler

When
June 17, 5:13 PM CST to 5:18 PM CST
Where
Butler County, 0.69 mi N of Leon
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.690, -96.780

A 10-inch diameter tree was uprooted.

Hail, Sumner

When
June 17, 5:45 PM CST to 5:50 PM CST
Where
Sumner County, 0.69 mi S of Geuda Spgs
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
37.110, -97.150

Hail, Cowley

When
June 17, 6:03 PM CST to 6:05 PM CST
Where
Cowley County, 0.55 mi E of Arkansas City
Measured
1 in hail
Reported by
Public
Coordinates
37.070, -97.040

Hail, Cowley

When
June 17, 6:06 PM CST to 6:08 PM CST
Where
Cowley County, 0.88 mi SE of Arkansas City
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
37.060, -97.040

Hail, Cowley

When
June 17, 6:07 PM CST to 6:09 PM CST
Where
Cowley County, 0.55 mi E of Arkansas City
Measured
3.81 in hail
Reported by
Public
Coordinates
37.070, -97.040

A picture of a measured 3.81 inch hailstone was sent in. Amateur radio reported baseball sized hail as well. There was damage to vehicles, homes and businesses across Arkansas City.

Hail, Cowley

When
June 17, 6:13 PM CST to 6:18 PM CST
Where
Cowley County, 0.55 mi E of Arkansas City
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.070, -97.040

Thunderstorm Wind, Cowley

When
June 17, 6:23 PM CST to 6:28 PM CST
Where
Cowley County, 1.79 mi WSW of Winfield
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.240, -97.010

Hail, Sedgwick

When
June 17, 7:32 PM CST to 7:37 PM CST
Where
Sedgwick County, 0.69 mi S of Garden Plain
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.660, -97.680

Hail, Sedgwick

When
June 17, 7:47 PM CST to 7:52 PM CST
Where
Sedgwick County, 0.88 mi SE of Goddard
Measured
1.75 in hail
Reported by
Public
Coordinates
37.660, -97.570

Thunderstorm Wind, Sedgwick

When
June 17, 7:54 PM CST to 7:59 PM CST
Where
Sedgwick County, 4.18 mi N of Clearwater
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.560, -97.510

Wind gusts were estimated between 65 to 70 mph winds.

Thunderstorm Wind, Sedgwick

When
June 17, 8:06 PM CST to 8:11 PM CST
Where
Sedgwick County, 3.89 mi NW of (Ict)wichita Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.690, -97.480

Estimated wind gusts around 70 mph combined with dime sized hail.

Hail, Sedgwick

When
June 17, 8:12 PM CST to 8:17 PM CST
Where
Sedgwick County, 2.64 mi SW of Wichita
Measured
1 in hail
Reported by
Public
Coordinates
37.670, -97.360

Thunderstorm Wind, Sedgwick

When
June 17, 8:12 PM CST to 8:18 PM CST
Where
Sedgwick County, 3.62 mi SSW of Wichita
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.650, -97.350

Media personnel from KS Storm Info estimates 60 to 65 mph along with pea to dime sized hail.

Thunderstorm Wind, Sedgwick

When
June 17, 8:20 PM CST to 8:25 PM CST
Where
Sedgwick County, 2.82 mi WSW of Derby
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
37.540, -97.320

Thunderstorm Wind, Sedgwick

When
June 17, 8:24 PM CST to 8:29 PM CST
Where
Sedgwick County, 2.14 mi NNE of Derby
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
37.580, -97.260

Thunderstorm Wind, Sumner

When
June 17, 8:48 PM CST to 8:53 PM CST
Where
Sumner County, 5.3 mi SW of Conway Spgs
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
37.340, -97.710

Thunderstorm Wind, Cowley

When
June 17, 9:50 PM CST to 9:55 PM CST
Where
Cowley County, 0.55 mi W of Winfield Arpt
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
37.170, -97.040

Thunderstorm Wind, Montgomery

When
June 17, 11:42 PM CST to 11:47 PM CST
Where
Montgomery County, 0.88 mi NE of Tyro
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.040, -95.820

Winds gusts were estimated around 70 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2025Every state in 2025This day in weather historyThe tornado archive for Kansas, 2025Warnings in Kansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267849, 1267851, 1267852, 1267854, 1267856, 1267860, 1267862, 1275978, 1277658, 1277536, 1277537, 1277538, 1277539, 1277661, 1277663, 1261203, 1277665, 1277668, 1277672, 1277675, 1277678, 1277802, 1277681, 1277686, 1277692, 1277698, 1277694, 1277696, 1277700, 1277701, 1277702, 1277705, 1277707, 1277804, 1277709, 1277710, 1277712, 1277714, 1277715, 1277716, and more.